Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 10, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Feb 14, 2021, 3:38 PM EST. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 14, 2021, 3:38 PM EST (20:38 UTC)
- Expired
- Feb 14, 2021, 4:30 PM EST
- In force
- 52 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Jacksonville radar (KJAX), 139 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 14, 3:47 PM EST | HAIL 0.7 | 2 Nnw Daytona Beach, FL | ESTIMATED DIME SIZE HAIL REPORTED IN HOLLY HILL |
| Feb 14, 3:50 PM EST | TSTM WND GST 43 | 5 N Ormond Beach, FL | WEATHERFLOW SITE COBB WEATHER RECORDED A WIND GUST OF 37 KNOTS/43 MPH FROM THE SW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
881
WHUS52 KMLB 142038
SMWMLB
AMZ550-142130-
/O.NEW.KMLB.MA.W.0010.210214T2038Z-210214T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
338 PM EST Sun Feb 14 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Flagler Beach to Volusia-Brevard County Line 0-20 nm...
* Until 430 PM EST.
* At 338 PM EST, a severe thunderstorm capable of producing
waterspouts was located near Holly Hill, moving northeast at 30
knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can can quickly form and capsize boats,
damage vessels and create locally hazardous seas. Make
sure all on board are wearing life jackets. Expect wind
gusts in excess of 34 knots...suddenly higher
waves...lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible.
* Locations impacted include...
Ormond Beach, Holly Hill, Daytona Beach, Ormond-By-the-Sea and
South Daytona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
&&
LAT...LON 2942 8113 2943 8111 2942 8111 2943 8110
2944 8111 2946 8112 2948 8075 2942 8073
2930 8066 2913 8100 2938 8113
TIME...MOT...LOC 2038Z 225DEG 31KT 2921 8112
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
RodriguezWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Feb 14, 3:16 PM EST, 22 minutes earlier.
Area forecast discussion, Feb 14, 3:16 PM EST, 22 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 316 PM EST Sun Feb 14 2021 .DISCUSSION... ...Strong to Severe Storms Possible Mainly through Nightfall... Current-Tonight...Recent radar from KMLB has shown storms developing north of the I-4 corridor within an uncontaminated buoyant airmass, with some exhibiting brief rotation. Record heat has developed at mid-afternoon across much of the forecast area south of I-4, leaving a favorable setup for the development of strong to a few possibly severe storms across the I-4 corridor, and eventually points south toward metro Orlando and the Space coast later this afternoon. With the breezy conditions in place and strong wind field aloft some storms will be capable of producing damaging wind gusts, along with a brief tornado over the next 3 to 4 hours. The forecast follows a diurnal expectation with dusk expected to reduce the strength and coverage of ongoing storms, with much of the activity moving offshore the coast into tonight. Will keep a slight mention of pcpn over land through around 10 PM. With the approaching frontal boundary still to the west of the area moist flow from the gulf may push a few showers across the region by daybreak Monday with unseasonably warm lows in the M-U60s overnight and only a limited reduction in cloud cover. Monday...Continuation of warm SSW flow pattern continues with the gulf trough lying west of the state. This feature will begin to lift NE. Scattered showers and locally strong storms will develop with daytime heating as warm max temps near record (M-U80s) are set to occur. A Marginal Risk of severe storms is advertised during Mon afternoon north of a line from Melbourne to southern Osceola Co. Monday Night-Wednesday...(Modified Previous Discussion) A surface low pressure will develop in the western GOMEX and strengthen as it lifts northeast through the Deep South Monday night. As the low lifts north it drags a cold front into the northern CWA Tuesday morning, with pre-frontal moisture increasing Monday night ahead of the boundary. Most models show scattered showers (rain chances around 40-50 percent) moving across the area overnight into Tuesday morning. As the front passes through Tuesday afternoon, the highest rain chances (50-70 percent) will be concentrated from the southern Space Coast to Lake Okeechobee and Treasure Coast regions. Sufficient heating and forcing along the front should result in at least isolated lightning storms. The front will stall across the southern Treasure Coast Tuesday night, then lift back north through central Florida as a warm front through Wednesday evening. This results in scattered showers and a few lightning storms developing Wednesday afternoon and evening. Even with increasing clouds and shower activity on Tuesday and Wednesday, afternoon temperatures climb to above normal levels, reaching the upper 70s to low 80s. Tuesday morning lows in the upper 60s become slightly "cooler" (returning to normal values) on Wednesday morning in the upper 50s to mid 60s. Thursday-Sunday...(Previous Discussion) The persistent trough over the central U.S. will finally eject E-NE through the end of the week, flattening the western Atlantic ridge and ending the warm/wet pattern heading into next weekend. Ahead of the trough, one final surface low on its western flank will lift NE, farther inland near or a little west of the Appalachian ridge through Thu night, intensifying significantly as it crosses New England and heads into the Canadian Maritimes. A return to late springlike heat (mid/upper 80s) is expected Thu, with dry conditions persisting through sunset. A strong cold front will approach the area overnight with increasing rain chances well after midnight (mainly north). The front is progged to reach the northern CWA a few hours later, push through he I-4 corridor by sunrise, and then the central and southern CWA through early afternoon. As mentioned yesterday, the boundary looks anafrontal, with most of its precip along and behind the wind shift, which usually limits TS potential. Pre-frontal maxes in the 70s Fri, turning drier and much cooler Fri night (widespread 40s with a few U30s possible far north interior), 60s/U40s- L50s Sat-Sat night, with temps rebounding to near normal Sun.&& .AVIATION... Lowering of cig and vsby in showers/storms will be main concern through 15/00z for all sites, with brief IFR-LIFR conds possible should direct affects from stronger storms occur at aerodromes. SFC WND G24kt through 14/23z. VFR conds dvlpg areawide aft 15/01Z. Another round of showers/storms expected to develop once again aft 15/17Z producing MVFR to brief IFR conds at affected sites in the aftn Mon. && .MARINE... Tonight-Monday...Showers and thunderstorms resulting from activity this afternoon over the coast and mainland will push offshore through around 10 PM sunset. Afternoon showers and storms will be present once again Monday largely during afternoon into early evening. Mariners should be aware of the possibility for wind gusts greater than 35kts and be prepared to take action, if needed. Otherwise, southerly to SSW flow persisting through Monday, remaining around 12-17kts. Seas 3-4ft, but up to 5ft at times well offshore. Monday Night-Thursday...South winds increase to 15-20 knots Monday night ahead of an approaching cold front, which crosses the local waters Tuesday before stalling north of Jupiter Inlet Tuesday night. Winds will veer southwest on Tuesday, turning northwest overnight and northeast by late Wednesday morning. The stalled front lifts north as a warm front, causing winds to quickly become southeast Wednesday afternoon. Scattered to numerous showers and isolated lightning storms are in the forecast for much of early/mid week. Seas generally around 3-4 feet on Tuesday and Wednesday with winds quickly dropping off behind the front. Increasing south winds Wednesday night result in seas building to 3-5 feet, and reaching 4- 6 feet on Thursday. && .CLIMATE...Here are some records for today LOC DATE HI-MAX HI-MIN PCPN NOTES DAB 14-Feb 89 1935 70 1997 1.58 1947 LEE 14-Feb 85 1997 65 1997 0.84 2000 SFB 14-Feb 88 1965 63 1959 0.79 1984 MCO 14-Feb 89 1935 65 1997 2.56 1913 MLB 14-Feb 87 2009 68 1997 0.85 2013 89 2021 VRB 14-Feb 87 2009 69 1997 0.91 2013 88 2021 FPR 14-Feb 87 1945 69 1949 2.68 1917 88 2021 && .PRELIMINARY POINT TEMPS/POPS... DAB 65 83 66 75 / 30 40 50 20 MCO 68 86 68 76 / 30 40 50 30 MLB 66 85 69 79 / 30 30 50 50 VRB 65 85 68 81 / 30 30 50 60 LEE 66 85 67 73 / 30 40 50 20 SFB 67 86 67 76 / 30 40 50 30 ORL 68 86 68 77 / 30 40 50 30 FPR 65 84 68 82 / 30 30 50 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM/AVIATION...Pendergrast LONG TERM...Rodriguez IDSS...Smith/Spratt
Hazardous weather outlook, Feb 14, 7:46 AM EST, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 746 AM EST Sun Feb 14 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-142300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 746 AM EST Sun Feb 14 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Showers and embedded strong storms will occur during this morning over the Treasure Coast to Lake Okeechobee, with redevelopment of lightning storms across portions of central Florida this afternoon into early this evening. The highest chances of strong to possibly a few severe storms this afternoon is expected to be over Lake, Volusia, Seminole, Orange and northern Brevard Counties. Developing lightning storms will move quickly northeast at 35 to 45 mph, with a few strong to marginally severe storms possible from about Yeehaw Junction and Sebastian northward. Wind gusts in excess of 50 mph, frequent cloud to ground lightning, small hail and torrential downpours are possible. A brief tornado is possible as well, Remain alert to the storm threat today and move indoors at the first sign of threatening weather. .FLOOD IMPACT... Storms moving over the same area will be capable of producing one inch or greater of local rainfall within 30 minutes to an hour. This will lead to localized ponding of water in low spots and intersections and driving hazards. .RIP CURRENT IMPACT... There will is a Moderate Risk of dangerous rip currents at the central Florida Atlantic beaches. While rip currents will be present all day, the highest risk will be after 100 PM to nightfall due to tidal effects. If you're planning on entering the ocean today, do so only within sight of a lifeguard, and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Isolated thunderstorm wind gusts of 35 knots or more will be possible across inland lakes, the Intracoastal Waterway and nearshore Atlantic waters. Boaters should watch for storms rapidly approaching from the southwest and seek safe harbor well in advance. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Storm coverage and intensity will decrease through much of this week, however a few afternoon lightning storms will be possible each afternoon through Wednesday. Cloud to ground lightning strikes and torrential downpours will be the main storm threats. The rip current risk will remain Moderate at area beaches early this week. Boating conditions may become poor well offshore Monday night into Tuesday, and again Thursday through early Friday as a pair of cold fronts approach and then move across the local Atlantic waters. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. JP/MW
In the hours before
Special weather statement, Feb 14, 1:56 PM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Melbourne FL
156 PM EST Sun Feb 14 2021
FLZ044-045-144-141930-
Northern Lake County-Orange-Southern Lake County-
156 PM EST Sun Feb 14 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAKE AND NORTHWESTERN
ORANGE COUNTIES...
At 156 PM EST, a strong thunderstorm was located near
Howey-In-the-hills, moving northeast at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Apopka, Eustis, Tavares, Mount Dora and Howey-In-the-hills.
This storm may intensify so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
Local Atmospheric conditions are becoming more favorable for the
possibility of landspout formation. A landspout is a tornado of very
short duration and winds generally less than 60 mph which can cause
minor damage and injuries in its direct path. If this trend
continues, a tornado warning may be issued shortly. Stay tuned to
NOAA weather radio and local media for additional updates and
possible warnings.
LAT...LON 2901 8162 2884 8139 2883 8142 2881 8142
2855 8172 2867 8188
TIME...MOT...LOC 1856Z 219DEG 28KT 2867 8175
RodriguezSpecial weather statement, Feb 14, 3:15 PM EST, 23 minutes before
Special Weather Statement National Weather Service Melbourne FL 315 PM EST Sun Feb 14 2021 FLZ041-044>046-142045- Northern Lake County-Orange-Seminole-Inland Volusia- 315 PM EST Sun Feb 14 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SEMINOLE...EAST CENTRAL LAKE...NORTHWESTERN ORANGE AND CENTRAL VOLUSIA COUNTIES... At 315 PM EST, a strong thunderstorm was located near Wekiwa Springs State Park, or near Lake Mary, moving northeast at 35 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Deltona, Sanford, DeLand, Lake Mary and Orange City. This storm may intensify so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Funnel clouds can occasionally touch down and produce brief small tornadoes. Move indoors and stay away from windows. LAT...LON 2871 8144 2880 8156 2912 8131 2890 8107 TIME...MOT...LOC 2015Z 225DEG 31KT 2879 8143 Rodriguez
Special weather statement, Feb 14, 3:28 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
328 PM EST Sun Feb 14 2021
FLZ041-141-142100-
Coastal Volusia FL-Inland Volusia FL-
328 PM EST Sun Feb 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VOLUSIA COUNTY
UNTIL 400 PM EST...
At 328 PM EST, Doppler radar was tracking a strong thunderstorm 7
miles west of Daytona International Speedway, moving northeast at 35
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, South Daytona and Holly
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2943 8109 2915 8095 2903 8123 2917 8131
2926 8126 2927 8115 2936 8115 2941 8116
2942 8113
TIME...MOT...LOC 2028Z 225DEG 31KT 2915 8119
RodriguezThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 7:41 AM EST | Areal Flood Advisory | MLB | Brevard, Indian River | 109 min |
| Feb 14, 1:56 PM EST | Special Weather Statement | MLB | Lake | 34 min |
| Feb 14, 3:15 PM EST | Special Weather Statement | MLB | Volusia | 30 min |
| Feb 14, 3:28 PM EST | Special Weather Statement | MLB | Volusia | 32 min |
| Feb 14, 5:16 PM EST | Special Weather Statement | MLB | Seminole | 29 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.